Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 113, NWS Midland/Odessa, TX

September 13, 2025Midland County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Sep 13, 2025, 7:51 PM CDT for Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2025, 7:51 PM CDT (00:51 UTC)
Expired
Sep 13, 2025, 11:00 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1737 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WGUS54 KMAF 140051
FFWMAF
TXC329-140400-
/O.NEW.KMAF.FF.W.0113.250914T0051Z-250914T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
751 PM CDT Sat Sep 13 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Central Midland County in western Texas...

* Until 1100 PM CDT.

* At 751 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area, especially along Highway 349 
  south of Midland. Between 1 and 2 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Midland and Skywest Airport.

This includes the following streams and drainages...
  Monahans Draw and Johnson Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3176 10213 3190 10219 3195 10194 3182 10187

FLASH FLOOD...RADAR INDICATED

$$

Hennig
1 follow-up statement
350 
WGUS74 KMAF 140244
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
944 PM CDT Sat Sep 13 2025

TXC329-140400-
/O.CON.KMAF.FF.W.0113.000000T0000Z-250914T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Midland TX-
944 PM CDT Sat Sep 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS 
EVENING FOR CENTRAL MIDLAND COUNTY...

At 944 PM CDT, Doppler radar indicated thunderstorms have produced 
heavy rain across the warned area. Between 1 and 2.5 inches of rain 
have fallen. Flooding impacts will continue, but no additional 
rainfall is expected. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Midland and Skywest Airport.

This includes the following streams and drainages...
  Monahans Draw and Johnson Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3176 10213 3190 10219 3195 10194 3182 10187

FLASH FLOOD...RADAR INDICATED

$$

Hennig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:05 PM CDT, 1 hour 46 minutes earlier. Its key messages:

  • Updated at 605 PM CDT Sat Sep 13 2025
  • Scattered to numerous showers and thunderstorms (40-70 percent chance) will continue across southeast New Mexico, much of the Permian Basin, Upper Trans Pecos, and into the Davis Mountains/ Marfa Plateau through tonight.
  • Locally heavy rain and localized flash flooding will be possible tonight, especially across the southeast New Mexico Plains and northwestern Permian Basin. Isolated severe storms capable of producing damaging winds and large hail will also be possible over these areas through this evening.
  • Dry conditions return for much of next week.
Area forecast discussion, Sep 13, 6:05 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
605 PM CDT Sat Sep 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 605 PM CDT Sat Sep 13 2025

- Scattered to numerous showers and thunderstorms (40-70 percent
  chance) will continue across southeast New Mexico, much of the
  Permian Basin, Upper Trans Pecos, and into the Davis Mountains/
  Marfa Plateau through tonight.

- Locally heavy rain and localized flash flooding will be possible
  tonight, especially across the southeast New Mexico Plains and
  northwestern Permian Basin. Isolated severe storms capable of
  producing damaging winds and large hail will also be possible
  over these areas through this evening.

- Dry conditions return for much of next week.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 224 PM CDT Sat Sep 13 2025

An upper-level trough remains positioned across the Rocky
Mountains and into the Desert Southwest early this afternoon,
while upper-level ridging extends from eastern portions of Texas
to the Mississippi Valley region. Mesoscale analysis shows a
region of enhanced deep layer moisture (precipitable water values
between 1.4-1.6 inches) extending from southeast New Mexico into
the Upper Trans Pecos region, Guadalupe/Davis Mountains, Van Horn
Corridor, Marfa Plateau, and western Big Bend region ahead of the
approaching trough axis to our west. A broken band of rain showers
with isolated embedded thunderstorms has affected much of this
above mentioned region this morning into early this afternoon,
with a few locations picking up to between a quarter and a half
inch of rain over parts of southwest Texas, including the Davis
Mountains and Marfa Plateau region, as well as around Tatum in
northern Lea county.

The upper-level trough will gradually shift toward the
central/southern Rockies and adjacent high plains tonight into
Sunday morning. Shortwave impulses embedded within the resultant
southwesterly flow aloft will continue to translate across
southeast New Mexico into portions of west Texas through this time
frame. Short range and high resolution CAMs remain in relatively
good agreement with additional development of showers and
thunderstorms across much of southeast New Mexico and into the
northwestern/western Permian Basin, Upper Trans Pecos, and into
southwest Texas later this afternoon into this evening, before the
complex of rain showers/embedded thunderstorms potentially move
into portions of the Permian Basin and Trans Pecos region
overnight. We will keep rain chances fairly high (50-70%) over
areas mainly along and west of a Lamesa-Kermit-Fort Davis-Marfa-
Presidio line through this tonight, with lower chances (20-
50 percent) across much of the rest of the area. We will continue
to monitor for a low end severe weather risk across southeast New
Mexico into the northwestern Basin as well as over the Guadalupe
Mountains this afternoon/evening where CAPE values up to 1000-
2000 J/KG may coincide with up to 30-40 kt of effective bulk
shear. The primary concerns will be a localized hail/damaging wind
threat. Locally heavy rainfall will be also be possible late this
afternoon into this evening/late tonight, especially over
southeast New Mexico and portions of the Permian Basin, where
localized rainfall amounts up to 1-2" may be possible as the
complex of showers/storms moves into these areas. We will be
monitoring closely for localized flash flooding concerns over
these locations through tonight.

The upper-level trough will lift toward the central Plains on
Sunday, allowing for a more zonal flow aloft to take shape across
southeast New Mexico and a good portion of west Texas. Additional
shortwave impulses embedded within this flow along with abundant
moisture will bring a continued good chance (40-60 percent) of
showers and thunderstorms to the Permian Basin, Trans Pecos, and
the Davis Mountains/Marfa Plateau/Big Bend region on Sunday. A few
storms will still be capable of producing locally heavy rainfall.
Highs on Sunday will range from the mid 80s to lower 90s over
most of the region, except in the mid 90s to around 100 degrees
along the Rio Grande. Overnight lows tonight and Sunday night will
mostly range in the 60s, except lower 70s along the Rio Grande.

&&

.LONG TERM...
(Monday through Friday)
Issued at 224 PM CDT Sat Sep 13 2025

No significant changes were made to the extended portion of the
forecast. Residual moisture may aid in the development of isolated
to scattered showers/storms over portions of the Permian Basin and
into the southwest mountains on Monday. Weak ridging aloft
generally builds across our forecast area, with dry conditions
generally expected through the Tuesday-Friday time frame. Highs
will mostly range in the 80s to lower 90s each day with lows
mainly in the 60s, except for a few readings in the mid to upper
50s over higher elevation areas and in the lower 70s along the Rio
Grande.

&&

.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Sat Sep 13 2025

MVFR or lower conditions in showers/storms at terminals, VFR
conditions elsewhere. Winds mainly from the southeast at
terminals, with gusts up to 15-20 knots persisting across regions
of Permian Basin and eastern Stockton Plateau throughout period
while winds diminish elsewhere 04Z-10Z Sunday. Two main rounds
with at least medium probability of showers/storms anticipated
03Z-09Z across SE NM plains into Upper Trans Pecos and Permian
Basin, and again 19Z Sunday to 00Z Monday for Permian Basin and
Stockton Plateau.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  87  67  90 /  40  50  20  10
Carlsbad                 64  89  64  89 /  60  10  10  20
Dryden                   72  90  70  91 /  20  40  10  10
Fort Stockton            68  90  67  89 /  30  60  10  10
Guadalupe Pass           61  82  62  80 /  60  10  10  30
Hobbs                    63  86  63  86 /  70  30  10  10
Marfa                    60  82  59  82 /  60  60  20  40
Midland Intl Airport     70  89  67  89 /  40  40  20  10
Odessa                   68  88  67  88 /  40  40  20  10
Wink                     67  90  67  90 /  50  30  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION...94

In the hours before

Special weather statement, Sep 13, 4:11 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
311 PM MDT Sat Sep 13 2025

NMZ027-028-132200-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
311 PM MDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY COUNTY THROUGH
400 PM MDT...

At 311 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lincoln National Forest, or 30 miles north of Pine Springs, moving
east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lincoln National Forest and Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3224 10484 3243 10485 3243 10434 3217 10439
TIME...MOT...LOC 2111Z 275DEG 23KT 3233 10480

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

21
Special weather statement, Sep 13, 4:25 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
425 PM CDT Sat Sep 13 2025

TXZ061-062-132215-
Midland TX-Ector TX-
425 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ECTOR...
NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES THROUGH 515 PM
CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midland International Air and Space Port, or near Midland, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space Port,
Cotton Flat, Warfield, and Midland Airpark.

This includes Interstate 20 between mile markers 120 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3180 10227 3189 10236 3209 10216 3204 10185
TIME...MOT...LOC 2124Z 233DEG 41KT 3194 10218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lopez
Special weather statement, Sep 13, 5:03 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
503 PM CDT Sat Sep 13 2025

TXZ051-052-062-063-132245-
Midland TX-Martin TX-Glasscock TX-Howard TX-
503 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GLASSCOCK...
NORTHEASTERN MIDLAND...SOUTHEASTERN MARTIN AND SOUTHWESTERN HOWARD
COUNTIES THROUGH 545 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Stanton, or 13 miles west of Big Spring, moving
east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Big Spring, Stanton, Lomax, Lenorah, Big Spring Country Club,
Courtney, Big Spring McMahon-Wrinkle Airpark, Stanton Municipal
Aiport, and Elbow.

This includes Interstate 20 between mile markers 146 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3206 10199 3241 10184 3235 10142 3200 10145
TIME...MOT...LOC 2203Z 286DEG 15KT 3225 10171

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Sep 13, 6:29 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
629 PM CDT Sat Sep 13 2025

NMZ028-TXZ273-140015-
Eddy County Plains NM-Eastern Culberson County TX-
629 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...NORTHWESTERN
REEVES AND NORTHEASTERN CULBERSON COUNTIES THROUGH 715 PM CDT/615 PM
MDT/...

At 629 PM CDT/529 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southeast of Whites City, or 23 miles south of
Carlsbad, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Malaga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3221 10433 3224 10396 3200 10401 3200 10402
      3188 10403 3192 10441
TIME...MOT...LOC 2329Z 284DEG 14KT 3206 10425

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Sep 13, 6:52 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
652 PM CDT Sat Sep 13 2025

TXZ045-050-140030-
Andrews TX-Gaines TX-
652 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ANDREWS AND SOUTH
CENTRAL GAINES COUNTIES THROUGH 730 PM CDT...

At 652 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Andrews, moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florey and Frankel City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3226 10262 3228 10283 3263 10285 3261 10250
TIME...MOT...LOC 2352Z 184DEG 10KT 3235 10272

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JL
Local storm report, Sep 13, 6:54 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
654 PM CDT Sat Sep 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Flash Flood      Lamesa                  32.74N 101.96W
09/13/2025                   Dawson             TX   NWS Employee

            An NWS employee reported flooding in several
            locations along TX 349, between Lamesa and
            Midland. Vehicles reported stranded in
            floodwaters in Lamesa.

0435 PM     Tstm Wnd Gst     2 W Artesia             32.85N 104.47W
09/13/2025  M52 MPH          Eddy               NM   AWOS

            The AWOS at the Artesia Airport recorded a
            gust of 45 kts (52 mph) associated with a
            storm.

0512 PM     Flash Flood      2 E Artesia             32.84N 104.40W
09/13/2025                   Eddy               NM   NWS Employee

            Flash Flooding reported along US 285 and
            Main St by an NWS employee via a member of
            the public.

0513 PM     Flash Flood      2 ESE Artesia           32.84N 104.40W
09/13/2025                   Eddy               NM   Trained Spotter

            Curb-to-curb roadway flooding reported by a
            storm spotter.

0518 PM     Tstm Wnd Gst     4 W Whites City         32.18N 104.44W
09/13/2025  M56 MPH          Eddy               NM   Mesonet

            Carlsbad Caverns National Park mesonet
            recorded a thunderstorm wind gust of 56 mph
            out of the northwest.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:00 PM CDTSevere Thunderstorm WarningMAFAndrews32 min
Sep 13, 8:47 PM CDTFlash Flood WarningMAFMidland3 hr
Sep 13, 9:07 PM CDTSpecial Weather StatementMAFCulberson38 min
Sep 13, 9:23 PM CDTSpecial Weather StatementMAFWard, Winkler37 min
Sep 13, 9:40 PM CDTSpecial Weather StatementMAFCulberson35 min
Sep 13, 9:46 PM CDTSpecial Weather StatementMAFCulberson29 min
Sep 13, 10:14 PM CDTSpecial Weather StatementMAFCulberson31 min
Sep 13, 11:28 PM CDTSpecial Weather StatementMAFCulberson47 min
Sep 13, 11:42 PM CDTSevere Thunderstorm WarningMAFCulberson63 min
Sep 14, 5:13 PM CDTSpecial Weather StatementMAFMartin32 min
Sep 14, 5:36 PM CDTSpecial Weather StatementMAFMartin24 min
Sep 14, 6:28 PM CDTSpecial Weather StatementMAFReeves32 min
Sep 14, 6:58 PM CDTSpecial Weather StatementMAFReeves32 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.